Pisa syndrome due to donepezil: pharmacokinetic interactions to blame?

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)

Abstract

We report a case of Pisa syndrome (PS) due to the acetylcholinesterase inhibitor donepezil which may have been precipitated by pharmacokinetic interactions with commonly used medications. PS is defined as a reversible lateral bending of the trunk with a tendency to lean to one side. This is a rare but very distressing complication with this commonly used medication which was not initially recognised, leading to increasing disability for the patient and significant carer stress. Cessation of donepezil and modulation of potential interacting medications resulted in complete resolution.

Original languageEnglish
Pages (from-to)529-530
Number of pages2
JournalAge and Ageing
Volume46
Issue number3
DOIs
Publication statusPublished - 24 Jan 2017

Keywords

  • Journal Article

Fingerprint Dive into the research topics of 'Pisa syndrome due to donepezil: pharmacokinetic interactions to blame?'. Together they form a unique fingerprint.

Cite this